Benadryl Challenge – A Lethal Fad on Tiktok

Social media has drastically changed the way we interact and communicate with each other. Social media users are always keen to become famous on the platforms. One of the strategies of becoming famous is to jump on the bandwagon of participating in challenges. Challenges like Benadryl challenge!

TikTok has a constantly evolving stream of challenges that users can partake in. They are fun to watch and even more fun to create. But sometimes, these challenges can even be fatal and can have serious consequences.

Benadryl Challenge

Such a challenge has been trending recently called ‘Benadryl challenge’. The challenge involves TikTok users daring each other to take large amounts of the medication.

This challenge is taken to enjoy and experience hallucinogenic effects of the medication. The challenge is all about filming oneself while hallucinating after taking the drug.

What is Benadryl?

This medicine relieves allergy symptoms from conditions like hay fever and common cold. However when taken in excessive quantities, the drug also known as diphenhydramine can cause a wealth of unpleasant and dangerous side effects, some of which can be fatal.

Benadryl in large doses can cause seizures, extreme drowsiness, cardiac arrests, brain damage, and even can cause death.

How Benadryl challenges has affected youth so far?

According to a Newsweek article posted earlier this week,  a 15-year-old Oklahoma girl died taking the challenge, A blog post from the Cook Children’s Health Care System in Fort Worth said it treated three teens for Benadryl overdoses in May.

“Each of these patients said they got the idea from videos on TikTok that claimed users could get high and hallucinate if they took a dozen or more of the allergy pills,” the post reads.

According to the sources from the Cook Children’s Health Care System “None of these patients were trying to harm themselves. They all admitted than they saw the challenge videos on TikTok and were curious to try it.”

Several medical experts have warned after all these serious cases. The Banner Poison and Drug Information Center is specially warning people about “Benadryl challenge”. They say 12 pills or more can be lethal.

Reaction of Chloe Phillips’ family

So the 15 year old Oklahoma girl who died because of this challenge is Chloe. Her great-aunt reportedly posted on Facebook about the tragic incident. She wrote, “This needs to stop taking our kids or putting them in the hospital.”

Moreover, she also wrote about Phillips that she was a happy and a smart girl with her own plans for future. She also said referring to the challenge that ‘don’t let it take any more kids’. This can happen to any family. Moreover, she can’t see any other family to go through the same situation as their family.

Tiktok Action

Tiktok administration claimed that they removed all the content regarding the ‘Benadryl challenge’ as soon as they came to know about it in May. Since then it is keeping an eye on the topic and has been removing the content, though in very small amount.

One of the Spokesman for Tiktok in an interview said, ‘As we make clear in our Community Guidelines, we do not allow content that encourages, promotes, or glorifies dangerous challenges that might lead to injury.’ ‘We encourage everyone to exercise caution in their behavior whether online or off.’

The manufacturer of Benadryl, Johnson & Johnson, has also urged parents to beware of the challenge.

“The Benadryl Challenge is extremely concerning, dangerous and should be stopped immediately,” another statement by the manufacturer in media.

You may also like to read another tiktok article.

Conclusion

It is highly advised to the parents of teenagers to be aware of their children activities.
All the medications should be out of the reach of children and they children should be given any medicine in the supervision of the elders.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.